Pennsylvania, 2001Flash Flood and Hail in Pennsylvania, July 10 to 11, 2001
July 10 to 11, 2001 · NWS PBZ · 2 events in 2 counties and zones
1 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 2:45 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 2:45 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT TUE JUL 10 2001
EAST-WEST LINE OF THUNDERSTORMS OVER SOUTHWEST PENNSYLVANIA WILL
CONTINUE TO MOVE SOUTHEASTWARD THROUGH NORTHERN WEST VIRGINIA AND
WESTERN MARYLAND THIS EVENING. ETA SHOWS ANOTHER LINE OF STORMS CAN
DEVELOP OVER MICHIGAN AND THEN MOVE ACROSS THE UPPER OHIO VALLEY
AROUND MIDNIGHT. WITH HIGH DEWPOINTS AND JETSTREAM ALOFT...SOME
STORMS CAN BE SEVERE AND HAVE HEAVY RAIN. SOME PATCHY FOG CAN
DEVELOP TOMORROW MORNING AFTER THE RAIN ENDS.
DRIER AIR BEHIND THE COLD FRONT WILL ONLY BRING BROKEN CUMULUS
CLOUDS ON WEDNESDAY. MRF SHOWS DRY WEATHER INTO NEXT WEEK.
GUIDANCE TEMPERATURES ARE OKAY.
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
In the hours before
Special weather statement, Jul 10, 1:59 PM EST, 2 hours 51 minutes before
PAZ016-101945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT TUE JUL 10 2001
...STRONG THUNDERSTORM MOVING THROUGH JEFFERSON COUNTY...
A STRONG THUNDERSTORM WAS MOVING THROUGH NORTHEAST JEFFERSON COUNTY
PENNSYLVANIA. THIS STORM WILL PASS THROUGH BROCKWAY AND ALONG I-80
NEAR FALLS CREEK. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS.
THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF
JEFFERSON COUNTY BY 3:30 PM.
Local storm report, Jul 10, 2:41 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
341 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MUNHALL PA WIND DAMAGE
07/10/01 ALLEGHENY TREES DOWN REPORTED BY LAW
ENFORCEMENT
0307 PM LATROBE PA .75 INCH HAIL
07/10/01 WESTMORELAND WIND GUSTS TO 50 MPH
REPORTED BY SKYWARN
SPOTTERS
0305 PM DERRY PA 1.25 INCH HAIL
07/10/01 " WESTMORELAND
0310 PM WEST NEWTON PA WIND DAMAGE
07/10/01 WESTMORELAND TREES DOWN REPORTED BY
EMERGENCY MANAGEMENTSpecial weather statement, Jul 10, 2:59 PM EST, 1 hour 51 minutes before
MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ020-021-029>032-
WVZ001>004-012-021>023-041-110300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT TUE JUL 10 2001
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY BEAVER FAYETTE GREENE
WASHINGTON WESTMORELAND
IN WEST VIRGINIA...
BROOKE HANCOCK MARION MARSHALL
MONONGALIA OHIO PRESTON TUCKER
WETZEL
IN OHIO...
BELMONT CARROLL COSHOCTON GUERNSEY
HARRISON JEFFERSON MONROE MUSKINGUM
NOBLE TUSCARAWAS
IN MARYLAND...
GARRETT
Special weather statement, Jul 10, 3:02 PM EST, 1 hour 48 minutes before
OHZ039-102100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT TUE JUL 10 2001
...STRONG THUNDERSTORMS MOVING THROUGH COUNTY...
A STRONG THUNDERSTORMS WAS MOVING THROUGH TUSCARAWAS COUNTY
OHIO. THIS STORMS WILL PASS THROUGH NEW PHILADELPHIA AND
UHRICHSVILLE. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS.
THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF
TUSCARAWAS COUNTY BY 5 PM.
Flash Flood, Washington
- When
- July 10, 4:50 PM EST to 7:30 PM EST
- Where
- Washington County, Washington
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Several strong thunderstorms passing over the city of Washington produced minor roadway and basement flooding. A car was swamped near Washington and Jefferson College's Cameron Station on Park Avenue, where over a foot of water covered the roadway.
Hail, Forest
- When
- July 11, 1:30 AM EST
- Where
- Forest County, 10 mi NE of Marionville
- Measured
- 1 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 41.567, -79.000
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, July 10, 20011 death · 1.5 in hail · 13 events
- Hail and Damaging Winds in Colorado, July 10, 2001$3.0 million · 1.75 in hail · 7 events
- Hail and Damaging Wind in Pennsylvania, July 10, 2001$2.5 million · 0.75 in hail · 2 events
- Tornado and Flash Flood in Wyoming, July 10, 2001F2 · 2 events
- Flash Flood and Hail in West Virginia, July 10 to 11, 2001$518,000 · 1 in hail · 9 events
- Flash Flood in Wyoming, July 10, 2001$400,000 · 1 event
- Flash Flood in West Virginia, July 10 to 11, 2001$400,000 · 1 event
- Hail and Damaging Winds in Maryland, July 10 to 11, 20013 injured · $53,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Massachusetts, July 10, 2001$97,000 · 0.75 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, July 10, 2001$79,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in New York, July 10, 2001$66,000 · 0.88 in hail · 4 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 10, 2001$60,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262482, 5262483.